MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA? APDL; TUBE, DRAINAGE, SUPRAPUBIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA? APDL; TUBE, DRAINAGE, SUPRAPUBIC
Model Number M001271340
Medical Device Problem Codes Material Separation (1562); Defective Device (2588)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.Because the product is unknown, we are unable to provide the unique identifier (udi) # and other specific product information.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a portion of the device was left in the patient, and additional intervention was required.A flexima? apdl was selected for use.The patient attended a hospital appointment as planned for drain review.Drain output was below threshold, so it was determined that the drain could be removed.The drain appeared unremarkable but was challenging to remove.Despite disengaging the pigtail, there was resistance.Therefore, the decision was made to cut the drain and withdraw, which was an accepted practice in interventional radiology (ir).This allowed the drain to be easily removed.However, the drain string remained tethered.The string was cut away from the drain, but it could not be removed.A specialist was brought in who attempted to remove the string but could not.Despite efforts in the ir lab with introducers, the string was unable to be removed.Therefore, the string was cut short by an ir fellow and left within the patient's abdominal wall.The device appeared to have been inserted, disengaged, and removed appropriately.
 
Event or Problem Description
It was reported that a portion of the device was left in the patient, and additional intervention was required.A flexima? apdl was selected for use.The patient attended a hospital appointment as planned for drain review.Drain output was below threshold, so it was determined that the drain could be removed.The drain appeared unremarkable, but was challenging to remove.Despite disengaging the pigtail, there was resistance.Therefore, the decision was made to cut the drain and withdraw, which was an accepted practice in interventional radiology (ir).This allowed the drain to be easily removed.However, the drain string remained tethered.The string was cut away from the drain, but it could not be removed.A specialist was brought in who attempted to remove the string but could not.Despite efforts in the ir lab with introducers, the string was unable to be removed.Therefore, the string was cut short by an ir fellow and left within the patient's abdominal wall.The device appeared to have been inserted, disengaged, and removed appropriately.It was further reported that the drain was implanted for sub-cutaneous abdominal collection following an abdominal surgery.The drain had been in place for approximately 3 weeks at the time of removal.There was no active fluid collecting at the time of drain removal, which the ir suspects may have led to the suture (string) becoming adhered into the collection.
 
Additional Manufacturer Narrative
This report contains corrections to fields: d6b - explant date and h6 - device codes: added a0203 to capture the reported removal difficulty.Detailed product information was not provided to bsc.Because the product is unknown, we are unable to provide the unique identifier (udi) # and other specific product information.If additional details become available, a supplemental report will be submitted.

Brand Name
FLEXIMA? APDL
Common Device Name
TUBE, DRAINAGE, SUPRAPUBIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22873561
Report Number2124215-2025-59008
Device Sequence Number12184863
Product Code FFA
UDI-Device Identifier08714729323105
UDI-Public(01)08714729323105
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944290
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001271340
Device Catalogue NumberM001271340
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Supplement Date Received by Manufacturer10/01/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date10/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale
Patient Weight67 KG